| Catalog Number |
04.038.280 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: event date: unknown.Date of implant is unknown.The subject device is not expected to be returned to the synthes manufacturer for evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record (dhr) review was performed for the complaint device lot.Manufacturing location: (b)(4).Manufacturing date: oct 21, 2014.Review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 80mm non sterile product was processed through the normal manufacturing and inspection operations with no rework or non-conformities noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications but there was a non-conformance noted.This nonconformance was for documentation, the original vendor supplied certified test report had the calculated beta transus temperature listed in degrees fahrenheit.This was corrected to degrees celsius and the lot of material was accepted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the patient underwent revision surgery for removal of a trochanteric fixation nail advanced (tfna) system due to an infection related to the original surgery and a non-union.On an unknown date the patient was originally implanted with the tfna nail to treat an intertrochanteric fracture on the left side.On an unknown date the patient was diagnosed by x-ray with a non-union secondary to a post-operative infection.No information was provided on whether the patient had symptoms related to the non-union.The infection was diagnosed by cultures taken in the emergency room.No information was provided on whether the patient had symptoms related to the infection or whether there were contributing factors that lead to the reportable event.During the revision the original tfna nail, helical blade and a 5mm locking screw were removed intact.The intramedullary canal was reamed and a new short tfna nail was implanted.The revision surgery was successfully completed.No surgical delay was reported.The patient outcome was stable.This report is 2 of 3 for (b)(4).